Texas, 2015Flash Flooding in Texas, November 7, 2015
November 7, 2015 · NWS FWD · 3 events in 1 county or zone
A slow-moving front lingered just southeast of our County Warning Area, leading to the additional development of showers and thunderstorms over our southeastern counties as an upper level disturbance moved overhead. Training thunderstorms led to localized flash flooding across Leon County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving front lingered just southeast of our County Warning Area, leading to the additional development of showers and thunderstorms over our southeastern counties as an upper level disturbance moved overhead. Training thunderstorms led to localized flash flooding across Leon County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 7, 3:53 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 7, 3:53 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
353 AM CST SAT NOV 7 2015
.DISCUSSION...
EXTENSIVE ISENTROPIC LIFT AND LARGE SCALE UPWARD VERTICAL MOTION
ASSOCIATED WITH A SHORT WAVE TROUGH WILL CONTINUE TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH TEXAS THIS
MORNING. MODELS HAVE HAD A DIFFICULT TIME ASSESSING THE AMOUNT OF
MOISTURE CURRENTLY IN PLACE ABOVE THE FRONTAL INVERSION AND HAVE
BEEN UNDERESTIMATING THE COVERAGE AND INTENSITY OF OVERNIGHT
SHOWERS/STORMS. BASED ON OVERNIGHT RAINFALL AND CURRENT RADAR
TRENDS...WE HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH TO
INCLUDE MILAM...ROBERTSON AND LEON COUNTY. WE DO EXPECT THE
ACTIVITY TO SLOWLY SHIFT SOUTHWARD THROUGH THE MORNING AS SURFACE
HIGH PRESSURE BUILDS INTO THE CENTRAL AND SOUTHERN PLAINS AND THE
DEPTH OF THE DRIER AIR INCREASES. HOWEVER...IT DOES APPEAR THAT
SOME MODERATE TO HEAVY RAIN WILL LINGER THROUGH PART OF THE
AFTERNOON ACROSS THE FLASH FLOOD WATCH AREA SO WE HAVE DECIDED TO
EXTEND THE WATCH UNTIL 4 PM. SOME AREAS HAVE ALREADY RECEIVED OVER
ONE INCH OF RAIN OVERNIGHT AND AN ADDITIONAL ONE TO TWO INCHES
WILL BE POSSIBLE. IF SOILS WERE NOT ALREADY SATURATED AND RIVERS
NEAR OR ABOVE FLOOD STAGE WE WOULD NOT BE AS CONCERNED WITH FLASH
FLOODING WITH SUCH ELEVATED ACTIVITY. WE DO EXPECT ALL
PRECIPITATION TO END THIS EVENING AS THE SHORT WAVE SHEARS OFF AND
MOVES EAST.
THE EXTENSIVE CLOUD COVER AND PRECIPITATION ALONG WITH INCREASING
LOW LEVEL COLD AIR ADVECTION WILL RESULT IN A COOL DAY WITH
AFTERNOON HIGHS IN THE 60S. THE BREEZY NORTH WIND WILL MAKE IT
FEEL EVEN COOLER. TONIGHT WILL BE RATHER COOL ACROSS THE REGION
DUE TO A CLEARING SKY AND LINGERING COLD AIR ADVECTION. OVERNIGHT
LOWS WILL BE IN THE LOWER AND MIDDLE 40S WITH EVEN A COUPLE OF
UPPER 30 DEGREE READINGS IN THE NORTHWEST ZONES.
ZONAL FLOW WILL SET UP ACROSS THE SOUTHERN HALF OF THE NATION
SUNDAY AND MONDAY AND RESULT IN RAIN-FREE WEATHER ACROSS NORTH
TEXAS. LOW LEVEL MOISTURE WILL BE ON THE INCREASE TUESDAY/TUESDAY
NIGHT AS A LOW PRESSURE SYSTEM DEEPENS ACROSS THE WESTERN U.S.
SOME WARM AIR ADVECTION SHOWERS AND ISOLATED THUNDERSTORMS WILL
BE POSSIBLE REGION WIDE TUESDAY NIGHT. THUNDERSTORMS WILL BECOME
MORE LIKELY ON WEDNESDAY AS THE UPPER LEVEL THROUGH LIFTS INTO THE
CENTRAL PLAINS AND A COLD FRONT PROPAGATES ACROSS THE REGION.
SHOWERS AND THUNDERSTORMS WILL LIKELY ORGANIZE ALONG THE FRONT AS
IT MARCHES EAST DURING THE DAY WEDNESDAY. THERE WILL BE A
POTENTIAL FOR SEVERE STORMS...ESPECIALLY EAST OF INTERSTATE 35.
STORMS SHOULD QUICKLY END FROM WEST TO EAST WEDNESDAY
AFTERNOON/EVENING AS LONG AS THE FRONT REMAINS PROGRESSIVE.
THURSDAY THROUGH NEXT WEEKEND SHOULD BE DRY AND COOL WITH HIGHS
IN THE 60S AND LOWS IN THE 40S.
79
&&
.AVIATION...
/ISSUED 1132 PM CST FRI NOV 6 2015/
MODELS ARE TOO DRY WITH THE MOISTURE AT THE CRITICAL LEVEL NEAR
650 MB WHERE ISENTROPIC LIFT IS STRONGEST AND INSTABILITY GREATEST.
SCATTERED SHOWERS AND THUNDERSTORMS ARE BREAKING OUT WEST AND
NORTHWEST OF THE METROPLEX IN THIS REGION WHERE QPF IS NOT SEEN
IN GUIDANCE. EXPECT SCATTERED ELEVATED CONVECTION...INCLUDING
SOME THUNDERSTORMS TO DEVELOP IN THE AREA WHERE MODELS SHOW
INSTABILITY AND STRONG LIFT COINCIDING DURING THE NEXT FEW
HOURS...WHICH ASSUMES THE MOISTURE WILL IN FACT BE AVAILABLE. THIS
MEANS I HAVE INTRODUCED VCTS IN METROPLEX TAFS FROM 7-10Z.
OTHERWISE EXPECT PERIODIC SHOWERS FROM NOW THROUGH SUNRISE WITH
ACTIVITY TAPERING OFF AND SHIFTING SOUTH OF THE METROPLEX TAF
SITES AFTER SUNRISE. BASED ON RUC/GFS MODEL SOUNDINGS HAVE
INTRODUCED MVFR CIGS AT 2000FT FROM 13 TO 17Z...BUT CONFIDENCE IS
LOW. ALL CLOUDS WILL CLEAR THE AREA DURING THE AFTERNOON HOURS
SATURDAY WITH NORTH/NORTHEAST WINDS INCREASING TO NEAR 15KT.
FOR WACO...WILL MAINTAIN BEST CHANCES OF INTERMITTENT SHOWERS AND
STORMS FROM 9-14Z. MVFR CIGS ARE HIGHER CONFIDENCE THERE DURING
THE MORNING HOURS. LIGHT RAIN AND MVFR CIGS MAY LINGER INTO THE
AFTERNOON HOURS BEFORE CLEARING.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 64 47 64 48 65 / 30 0 0 0 0
WACO, TX 65 47 64 47 66 / 60 10 5 0 0
PARIS, TX 64 44 62 44 61 / 30 5 0 0 0
DENTON, TX 65 43 63 45 64 / 30 0 0 0 0
MCKINNEY, TX 64 44 62 45 64 / 30 0 0 0 0
DALLAS, TX 64 48 64 48 65 / 30 0 0 0 0
TERRELL, TX 64 47 63 45 64 / 40 5 0 0 0
CORSICANA, TX 64 47 63 47 65 / 60 5 0 0 0
TEMPLE, TX 63 47 63 48 64 / 70 10 5 0 0
MINERAL WELLS, TX 65 45 63 45 66 / 30 0 5 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ122-135-145>148-
158>162-174-175.
&&
82/79
Hazardous weather outlook, Nov 6, 2:51 PM CST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CST FRI NOV 6 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
251 PM CST FRI NOV 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...THROUGH TONIGHT.
MODERATE TO HEAVY RAIN AND ISOLATED THUNDERSTORMS ARE POSSIBLE
ACROSS MUCH OF NORTH AND CENTRAL TEXAS TONIGHT...ESPECIALLY SOUTH
OF A LAMPASAS TO CANTON LINE. FLASH FLOODING AND CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN HAZARDS. A FLASH FLOOD WATCH IS IN
EFFECT FOR AREAS FROM KILLEEN AND HILLSBORO NORTHEAST TO PALESTINE
AND CANTON TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM
BRECKENRIDGE TO PARIS ON SATURDAY AND SOUTH OF A LINE FROM
GOLDTHWAITE TO ATHENS SATURDAY NIGHT. FLASH FLOODING MAY BE
ONGOING WITHIN PARTS OF THE FLASH FLOOD WATCH AREA EARLY SATURDAY
MORNING.
THUNDERSTORM CHANCES WILL RETURN TO NORTH AND CENTRAL TEXAS TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR HEAVY RAINFALL AND FLASH
FLOODING TONIGHT.
Flash Flood, Leon
- When
- November 7, 4:00 AM CST to 5:30 AM CST
- Where
- Leon County, 1.89 mi SE of Venetia to 3.49 mi SSE of Venetia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.130, -96.248
Leon County Sheriff's Department reported that FM 3 approximately half a mile north of Hilltop Lakes was impassable due to flood waters.
Flash Flood, Leon
- When
- November 7, 4:00 AM CST to 5:30 AM CST
- Where
- Leon County, 0.87 mi SSW of Loavor Leona to 1.08 mi S of Loavor Leona
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.108, -95.974
Leon County Sheriff's Department reported that the service road along Interstate 45 just north of TX-OSR was impassable.
Flash Flood, Leon
- When
- November 7, 4:00 AM CST to 5:30 AM CST
- Where
- Leon County, 1.39 mi NE of Centerville to 2.94 mi NE of Centerville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.261, -95.961
Leon County Sheriff's Department reported water over FM 1119 approximately 3 miles south of Centerville, TX. One eastbound lane of Highway 7 just east of FM 1119 was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 7, 20152 events
- Frost and Freeze in Utah, November 7, 20151 event
- Frost and Freeze in Colorado, November 7, 20151 event
- Waterspout in South Atlantic Coastal Waters, November 7, 20151 event
- Damaging Wind in Florida, November 7, 2015$3,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607317, 607319, 607323.